Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 26, 2006, 4:02 PM MDT for Banner County, Scotts Bluff County, Nebraska. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2006, 4:02 PM MDT (22:02 UTC)
- Expired
- Jul 26, 2006, 4:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Banner County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 117 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:08 PM MDT | HAIL 0.5 | 14 S Scottsbluff, NE | |
| Jul 26, 4:10 PM MDT | HAIL 0.75 | 10 S Scottsbluff, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -358 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 262202 SVRCYS NEC007-157-262245- /O.NEW.KCYS.SV.W.0092.060726T2202Z-060726T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 402 PM MDT WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 445 PM MDT * AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILDCAT MOUNTAIN...OR ABOUT 13 MILES SOUTH OF SCOTTSBLUFF...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF COYOTE ROCK BY 430 PM MDT... HUBBARD GAP BY 440 PM MDT... LAT...LON 4179 10375 4159 10378 4157 10340 4178 10338 $$ JLH
2 follow-up statements
000 WWUS55 KCYS 262219 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 419 PM MDT WED JUL 26 2006 NEC007-157-262245- /O.CON.KCYS.SV.W.0092.000000T0000Z-060726T2245Z/ BANNER NE-SCOTTS BLUFF NE- 419 PM MDT WED JUL 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR SOUTHEASTERN SCOTTS BLUFF AND NORTHEASTERN BANNER COUNTIES... AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILDCAT MOUNTAIN...OR ABOUT 16 MILES SOUTH OF SCOTTSBLUFF...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTH OF COYOTE ROCK BY 435 PM MDT... HUBBARD GAP BY 445 PM MDT... LAT...LON 4179 10375 4159 10378 4157 10340 4178 10338 $$ JR
000 WWUS55 KCYS 262238 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 437 PM MDT WED JUL 26 2006 NEC007-157-262247- /O.EXP.KCYS.SV.W.0092.000000T0000Z-060726T2245Z/ BANNER NE-SCOTTS BLUFF NE- 437 PM MDT WED JUL 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF AND NORTHEASTERN BANNER COUNTIES EXPIRES AT 445 PM MDT... AT 437 PM MDT...DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. FOR THIS REASON...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 445 PM. LAT...LON 4179 10375 4159 10378 4157 10340 4178 10338 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:46 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 26, 1:46 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 146 PM MDT WED JUL 26 2006 .SHORT TERM...THROUGH THURSDAY NIGHT...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A WEAK BOUNDARY SCOOTS THROUGH EASTERN WYOMING AND WESTERN NEBRASKA. EXPECTING PULSE TYPE STORMS WITH A LACK OF SHEAR PREVENTING MORE ORGANIZED CONVECTION. FREEZING LEVELS ARE VERY HIGH...SO IT WILL BE HARD TO GET SEVERE HAIL OUT OF ANY STORMS. ANOTHER DISTURBANCE MOVES THROUGH THE NORTHWEST FLOW ALOFT AFTER MIDNIGHT...PERHAPS PROVIDING AN ISOLATED SHOWER OR TWO LATE TONIGHT EAST OF THE LARAMIE RANGE. AS THIS SYSTEM EXITS TOMORROW MORNING...WE WILL MAKE THE CHANGE BACK TO AN OPPRESSIVELY HOT AND DRY PATTERN. .LONG TERM...FRI THROUGH WED. UPPER LEVEL HIGH PRESSURE OVER THE AREA FRI WILL GRADUALLY MOVE EAST SATURDAY AND SUNDAY. MODELS CONTINUE TO HINT AT SOME MID LEVEL MONSOONAL MOISTURE MOVING NORTHEASTWARD ON THE BACK EDGE OF THE UPPER HIGH...AND SAT THE MONSOONAL MOISTURE STREAM IS FORECAST TO REACH THE FORECAST AREA. THE MONSOONAL PLUME WILL STAY IN THE AREA SUN. MON THE UPPER HIGH WILL SHIFT FAR ENOUGH EASTWARD TO ALLOW SOUTHWESTERLY FLOW ALOFT TO DEVELOP OVER THE FORECAST AREA. UPPER FLOW WILL REMAIN SOUTHWESTERLY TUE BUT WILL BEGIN TO VEER TO MORE WESTERLY IN RESPONSE TO SHORTWAVE ENERGY PASSING TO OUR NORTH. FLAT QUASI ZONAL FLOW IS PROGGED FOR WED. SURFACE CONDITIONS WILL BE HOT AND DRY FRI WITH MOISTURE SUPPRESSED WELL TO OUR SOUTH. SAT AND SUN WILL STAY HOT BUT WITH A SMALL CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS BOTH DAYS AS DIURNALLY BASED INSTABILITY INTERACTS WITH THE AFOREMENTIONED MONSOONAL MOISTURE PLUME. SURFACE LOW PRESSURE OVER THE NORTHERN PLAINS WILL DRAG A WEAK PACIFIC COLD FRONT THROUGH THE AREA MON. MON WILL NOT BE QUITE AS HOT BUT WILL HAVE A CHANCE OF MAINLY LATE DAY STORMS. WEAK COLD AIR ADVECTION WILL LOWER TEMPERATURES A FEW MORE DEGREES TUE WITH A CONTINUED CHANCE OF STORMS. WED WILL BE DRY WITH APPROXIMATELY NORMAL TEMPS AS THE BETTER MOISTURE IS SHUNTED TO OUR SOUTH AND EAST. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...POMEROY LONG TERM....JR
Hazardous weather outlook, Jul 26, 5:15 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 515 AM MDT WED JUL 26 2006 NEZ001>003-019>021-054-055-WYZ059-060-067>070-271130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 515 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING OVER MUCH OF THE REGION. A FEW OF THE STORMS COULD BECOME STRONG ENOUGH...ESPECIALLY IN THE PANHANDLE...TO PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSEASONABLY HOT WEATHER WILL OCCUR FRIDAY THROUGH SUNDAY WITH HIGHS AROUND 95 TO 100 IN WYOMING AND 100 TO 105 IN THE PANHANDLE. SOME LATE DAY THUNDERSTORMS WILL BE POSSIBLE MAINLY SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WYZ061>066-271130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 515 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM OVER THE REGION THIS AFTERNOON AND EVENING...ESPECIALLY IN THE MOUNTAINS. ONE OR TWO STORMS COULD PRODUCE BRIEF HEAVY RAIN ALONG WITH GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSEASONABLY HOT WEATHER WILL OCCUR FRIDAY THROUGH SUNDAY WITH HIGHS IN THE UPPER 80S TO MID 90S IN THE LOWER ELEVATIONS. SOME LATE DAY THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:07 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 23 min |
| Jul 26, 4:26 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 34 min |
| Jul 26, 4:30 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.